MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ACCUTRAC; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION ACCUTRAC; POWERED LASER SURGICAL INSTRUMENT
Model Number M0068404110
Medical Device Problem Codes Break (1069); Degraded (1153)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).(b)(4).Investigation results: the returned accutrac 200 laser fiber was analyzed, and a visual evaluation noted that it was returned in one piece.The fiber measured 312.5 cm from the end of the connector to the end of the exposed glass tip.The exposed glass tip measured approximately 1 mm and appeared degraded.Examination under magnification confirmed the pattern on the tip is consistent with normal degradation.There was no light from the sma connector, indicating a fracture within the fiber connector.No other problems with the device were noted.The reported event was confirmed.The analysis of the returned device revealed that the exposed glass tip had normal degradation.Additionally, there was no light from the sma connector, indicating a fracture within the fiber connector.Fibers are consumable and intended to degrade with use.It is likely that procedural handling of the device during set-up or use contributed to the fracture within the fiber connector.A broken fiber within the connector of the device can result in insufficient aiming beam and low laser energy output, up to a complete inability for the fiber to fire.Review and analysis of all available information indicated that the root cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.
 
Event or Problem Description
Note: this report pertains to the first of two devices that were used in the same procedure.Refer to manufacturer report number mfr.Report for the first accutrac 200 laser fiber and mfr.Report #3005099803-2021-02283 for the second accutrac 200 laser fiber.It was reported to boston scientific on march 15, 2021 that an accutrac 200 laser fiber was used in a soft ureteroscopic lithotripsy in the renal middle and upper calyx performed on (b)(6) 2021.The laser unit used was a holmium laser console.During the procedure, there was no energy delivery from the laser fiber.The laser fiber tip burned out.Another accutrac 200 laser fiber was used and the same problem occurred.The procedure was completed with a third accutrac 200 laser fiber.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.This event has been deemed a reportable event based on the investigation finding of the laser fiber broken within the connector.

Brand Name
ACCUTRAC
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11838392
Report Number3005099803-2021-02282
Device Sequence Number4308445
Product Code GEX
UDI-Device Identifier08714729802716
UDI-Public08714729802716
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K110686
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/22/2022
Device Model NumberM0068404110
Device Catalogue Number840-411
Device Lot Number0000008123
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/05/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/28/2021
Initial Report FDA Received Date05/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1